Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 2, 2016, 9:49 PM EDT for Taliaferro County, Warren County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 9:49 PM EDT (01:49 UTC)
- Expired
- May 2, 2016, 10:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
Counties Taliaferro County, GA, Warren County, GA
The radar
The Robins AFB radar (KJGX), 115 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
055
WWUS82 KFFC 030149
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 PM EDT MON MAY 2 2016
GAZ039-051-061-062-075-030230-
TALIAFERRO GA-GLASCOCK GA-WILKES GA-HANCOCK GA-WARREN GA-
949 PM EDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...NORTHERN GLASCOCK...
SOUTHERN WILKES...NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 1030
PM EDT...
AT 949 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SILOAM TO 8 MILES WEST OF MITCHELL...AND MOVING
NORTHEAST AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WASHINGTON...WARRENTON...CRAWFORDVILLE...NORWOOD...SHARON...CAMAK...
ALEXANDER STEPHENS PARK...REESE...BASTONVILLE...METASVILLE...SANDY CROSS...
CADLEY...FICKLIN...LYNEVILLE...HOLLIDAY PARK...LUNDBERG...RAYTOWN...
POWELTON...JEWELL AND BARNETT.
LAT...LON 3326 8246 3324 8273 3358 8301 3360 8299
3362 8300 3362 8298 3364 8297 3383 8260
3364 8248 3366 8251 3364 8256 3365 8258
3363 8258 3363 8262 3361 8265 3346 8259
3341 8255 3335 8255 3334 8245 3331 8239
TIME...MOT...LOC 0149Z 245DEG 31KT 3350 8308 3319 8284
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 2, 8:07 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 2, 8:07 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 807 PM EDT MON MAY 2 2016 .PREV DISCUSSION... /ISSUED / SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE THROUGH TONIGHT...WITH THINGS CLEARING OUT TUESDAY AS THE MAIN FRONTAL SYSTEM SWEEPS THROUGH THE AREA. CURRENT SATELLITE LOOP SHOWS A LARGE UNORGANIZED MOISTURE PLUME EXTENDING FROM THE GULF OF MEXICO...ACROSS THE SOUTHEASTERN STATES...AND UP THE EASTERN SEABOARD. THE MAIN COLD FRONT IS STILL BACK ACROSS MS/WESTERN TN BUT IT IS EXPECTED TO MOVE EASTWARD OVER THE NEXT 24-36HOURS. BY 12ZTUESDAY THIS FRONT SHOULD BE SOMEWHERE ACROSS GA NEAR AN AUGUSTA TO PENSACOLA FL LINE. IT WILL CONTINUE MOVING SOUTH AND EAST THROUGH 12Z WED USHERING IN A DRIER AIRMASS FOR THE EXTENDED FORECAST. AS FOR TODAY THE HIGH RES MODELS ARE IN FAIRLY GOOD AGREEMENT SHOWING A DIURNAL TREND WITH THESE SHOWERS AND THUNDERSTORMS. THEY SHOULD CONTINUE THROUGH THIS EVENING ACROSS THE AREA THEN DIMINISHING BETWEEN 03Z-06Z. WE ARE CURRENTLY UNDER A MARGINAL RISK OF SEVERE FOR THE ENTIRE CWA TODAY...AND A MARGINAL RISK FOR CENTRAL GA TUESDAY. THIS DOES LOOK GOOD AS THE BET MOISTURE AND INSTABILITY STAYS ACROSS THE STATE TODAY AND MOVES SOUTH WITH THE FRONTAL MOVEMENT TUESDAY. 01 LONG TERM /WEDNESDAY THROUGH MONDAY/... HAVE BROUGHT POPS A LITTLE FURTHER SOUTH WEDNESDAY AFTERNOON/NIGHT AND INCREASED POPS IN THE MOUNTAINS PER THE LATEST GFS/ECMWF WHICH BRINGS MOISTURE INTO MUCH OF NORTH GA BY 00Z THU. NO OTHER CHANGES PLANNED AT THIS TIME. PREVIOUS LONG TERM DISCUSSION FOLLOWS... 17 PREV DISCUSSION... /ISSUED 425 AM EDT MON MAY 2 2016/ LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... SURFACE FRONT SHOULD EXTEND ACROSS CENTRAL GA AT THE START OF THE PERIOD...SO POPS HAVE BEEN CONFINED TO CENTRAL GA EARLY TUESDAY NIGHT...THEN DECREASING AFTER THAT. GENERAL TROUGHING ALOFT WILL TAKE PLACE UNTIL THE END OF THE WEEK AS A CLOSED LOW DROPS SOUTHEAST INTO THE OH VALLEY AND CENTRAL APPALACHIANS. THE CLIPPER SYSTEM SLIDING ACROSS THE APPALACHIANS WEDNESDAY AND WEDNESDAY NIGHT COULD BRING SHOWERS AND A FEW THUNDERSTORMS TO NORTH GA. MODELS HAVE BEEN CONSISTENT WITH THIS FEATURE. SO POPS HAVE BEEN INCLUDED FOR THE FAR NORTH WEDNESDAY AFTERNOON AND THE NORTH HALF WEDNESDAY NIGHT. LOW PRESSURE WILL CIRCULATE OVER THE MID ATLANTIC STATES THROUGH FRIDAY...BUT MODELS SEEM TO AGREE THAT THE ASSOCIATED MOISTURE WILL STAY EAST AND NORTH OF OUR AREA. RIDGING SHOULD GRADUALLY TAKE PLACE THROUGH THE WEEKEND KEEPING US DRY. 41 && .AVIATION... 00Z UPDATE... LINE OF TSRA CONTINUES ITS STEADY PROGRESSION TOWARD THE ATL AREA TAF SITES BUT ISOLD ACTIVITY CONTINUES TO FORM AHEAD AS WELL AS EVIDENCED BY ACTIVITY MOVING TOWARD MCN. OVERALL THROUGH...LINE OF STORMS SHOULD BE THE MAIN PLAYER AND MOVE THROUGH BETWEEN 01Z AND 04Z FOR ATL AREA AND 04Z TO 08Z FOR MCN ALTHOUGH SOME QUESTION REMAINS HOW IN TACT LINE WILL BE BY THEN. IFR LOOKS TO FOLLOW THE LINE TOWARD TUE MORNING AND WILL HANG ONTO IT THROUGH MID MORNING. STILL A THREAT FOR ANOTHER DEVELOPING LINE TUE AFTERNOON WITH LOW END SHRA CHANCES FOR ATL AND HIGHER END TSRA CHANCES FOR CSG AND ESPECIALLY MCN. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON IFR TIMING. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 79 54 75 / 60 30 20 10 ATLANTA 63 76 55 73 / 60 30 20 5 BLAIRSVILLE 59 73 49 68 / 70 40 20 30 CARTERSVILLE 61 75 51 73 / 70 30 20 10 COLUMBUS 65 79 56 76 / 40 40 20 5 GAINESVILLE 62 76 54 71 / 70 30 20 10 MACON 65 81 56 77 / 60 50 30 10 ROME 60 76 51 74 / 70 30 10 10 PEACHTREE CITY 62 76 51 73 / 60 30 20 5 VIDALIA 68 83 61 78 / 60 60 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....BDL AVIATION...DEESE
Hazardous weather outlook, May 2, 5:17 AM EDT, 16 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 AM EDT MON MAY 2 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 517 AM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW STORMS MAY REACH SEVERE LIMITS MAINLY THIS AFTERNOON AND EVENING AS A SURFACE BOUNDARY SINKS SOUTHWARD INTO GEORGIA. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA TUESDAY AS THE SURFACE FRONT CONTINUES TO PUSH SOUTHWARD. A CLIPPER SYSTEM MOVING INTO THE APPALACHIANS FROM THE OHIO VALLEY COULD PRODUCE A FEW THUNDERSTORMS MAINLY NORTH GEORGIA WEDNESDAY AND WEDNESDAY NIGHT. AFTER THAT...LOOK FOR DRY WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 2, 8:14 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT MON MAY 2 2016
GAZ095-030030-
HOUSTON GA-
814 PM EDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOUSTON COUNTY UNTIL 830
PM EDT...
AT 814 PM EDT...A STRONG THUNDERSTORM WAS OVER WARNER ROBINS...OR 12
MILES SOUTH OF MACON...MOVING NORTHEAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WARNER ROBINS...CENTERVILLE...ROBINS AIR FORCE BASE AND ELBERTA.
LAT...LON 3265 8371 3269 8370 3269 8368 3268 8367
3267 8363 3266 8362 3266 8356 3263 8355
3260 8363
TIME...MOT...LOC 0014Z 223DEG 20KT 3266 8364Special weather statement, May 2, 8:36 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT MON MAY 2 2016
GAZ072-073-084-030100-
WILKINSON GA-BALDWIN GA-JONES GA-
836 PM EDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
SOUTHWESTERN BALDWIN AND SOUTHEASTERN JONES COUNTIES UNTIL 900 PM
EDT...
AT 836 PM EDT...A STRONG THUNDERSTORM WAS NEAR GORDON...OR 9 MILES
SOUTHEAST OF GRAY...MOVING NORTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...GORDON...IVEY...MIDWAY-HARDWICK...ALLENWOOD...COOPERS...
SCOTTSBORO...JAMES...GREENBERRY CROSSROADS...BROWNS CROSSING...PANCRAS
AND HADDOCK.
LAT...LON 3285 8338 3290 8341 3289 8343 3295 8351
3315 8340 3302 8316
TIME...MOT...LOC 0036Z 209DEG 19KT 3296 8338Special weather statement, May 2, 8:43 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT MON MAY 2 2016
GAZ082-083-030100-
TWIGGS GA-BIBB GA-
843 PM EDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TWIGGS AND EASTERN BIBB
COUNTIES UNTIL 900 PM EDT...
AT 843 PM EDT...A STRONG THUNDERSTORM WAS NEAR GORDON...OR 11 MILES
NORTHWEST OF JEFFERSONVILLE...MOVING NORTHEAST AT 25 MPH.
HAZARD...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FITZPATRICK...MYRICKS MILL...RIPLEY AND DRY BRANCH.
LAT...LON 3285 8356 3286 8355 3284 8352 3290 8341
3277 8333 3276 8333 3272 8341
TIME...MOT...LOC 0043Z 226DEG 22KT 3284 8343Special weather statement, May 2, 8:58 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 PM EDT MON MAY 2 2016
GAZ060-061-072-073-084-030130-
WILKINSON GA-BALDWIN GA-JONES GA-PUTNAM GA-HANCOCK GA-
858 PM EDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
BALDWIN...EASTERN JONES...SOUTHERN PUTNAM AND SOUTHERN HANCOCK
COUNTIES UNTIL 930 PM EDT...
AT 858 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MILLEDGEVILLE TO NEAR GRAY...AND MOVING NORTHEAST
AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MILLEDGEVILLE...GRAY...GORDON...IVEY...MIDWAY-HARDWICK...MERIWETHER...
SCOTTSBORO...ALLENWOOD...BRADLEY...GREENBERRY CROSSROADS...UNDERWOOD...
BROWNS CROSSING...COOPERS...JAMES...HARDWICK...BEULAH...DEVEREUX...RESSEAUS
CROSSROADS...HADDOCK AND MOUNTAIN SPRINGS.
LAT...LON 3319 8289 3308 8301 3308 8305 3306 8304
3304 8306 3283 8330 3287 8339 3290 8341
3289 8343 3298 8366 3320 8350 3328 8283
TIME...MOT...LOC 0058Z 228DEG 29KT 3307 8318 3301 8361Special weather statement, May 2, 9:24 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EDT MON MAY 2 2016
GAZ049>051-059>062-073-030200-
TALIAFERRO GA-MORGAN GA-BALDWIN GA-JASPER GA-GREENE GA-PUTNAM GA-
HANCOCK GA-WARREN GA-
924 PM EDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALIAFERRO...
SOUTHEASTERN MORGAN...BALDWIN...SOUTHEASTERN JASPER...SOUTHEASTERN
GREENE...PUTNAM...HANCOCK AND SOUTHWESTERN WARREN COUNTIES UNTIL 1000
PM EDT...
AT 924 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF SPARTA TO NEAR PHOENIX TO 9 MILES
NORTHWEST OF GRAY...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MILLEDGEVILLE...EATONTON...GREENSBORO...SPARTA...WHITE PLAINS...SILOAM...
PHOENIX...MIDWAY-HARDWICK...REYNOLDS PLANTATION...LIBERTY...MERIWETHER...
SPRINGFIELD...WARFIELD...HARMONY...CULVERTON...STANFORDVILLE...ROCKVILLE...
ALLENWOOD...WILLARD AND UNDERWOOD.
LAT...LON 3320 8285 3313 8291 3311 8297 3308 8301
3308 8305 3301 8306 3300 8308 3308 8341
3318 8343 3317 8360 3345 8352 3361 8303
3327 8272
TIME...MOT...LOC 0124Z 230DEG 21KT 3317 8305 3337 8329 3313 8362Special weather statement, May 2, 9:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 PM EDT MON MAY 2 2016
GAZ039-051-061-062-075-030230-
TALIAFERRO GA-GLASCOCK GA-WILKES GA-HANCOCK GA-WARREN GA-
949 PM EDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...NORTHERN GLASCOCK...
SOUTHERN WILKES...NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 1030
PM EDT...
AT 949 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SILOAM TO 8 MILES WEST OF MITCHELL...AND MOVING
NORTHEAST AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WASHINGTON...WARRENTON...CRAWFORDVILLE...NORWOOD...SHARON...CAMAK...
ALEXANDER STEPHENS PARK...REESE...BASTONVILLE...METASVILLE...SANDY CROSS...
CADLEY...FICKLIN...LYNEVILLE...HOLLIDAY PARK...LUNDBERG...RAYTOWN...
POWELTON...JEWELL AND BARNETT.
LAT...LON 3326 8246 3324 8273 3358 8301 3360 8299
3362 8300 3362 8298 3364 8297 3383 8260
3364 8248 3366 8251 3364 8256 3365 8258
3363 8258 3363 8262 3361 8265 3346 8259
3341 8255 3335 8255 3334 8245 3331 8239
TIME...MOT...LOC 0149Z 245DEG 31KT 3350 8308 3319 8284The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:11 PM EDT | Special Weather Statement | FFC | Lumpkin, Towns, Union | 34 min |
| May 2, 8:13 PM EDT | Special Weather Statement | FFC | Twiggs | 32 min |
| May 2, 8:14 PM EDT | Special Weather Statement | FFC | Bibb | 16 min |
| May 2, 8:36 PM EDT | Special Weather Statement | FFC | Baldwin | 24 min |
| May 2, 8:43 PM EDT | Special Weather Statement | FFC | Twiggs | 17 min |
| May 2, 8:58 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 32 min |
| May 2, 9:24 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Putnam | 36 min |
| May 3, 2:59 PM EDT | Special Weather Statement | FFC | Jefferson | 31 min |
| May 3, 3:46 PM EDT | Special Weather Statement | FFC | Washington | 29 min |
| May 3, 4:11 PM EDT | Special Weather Statement | FFC | Jefferson | 34 min |
| May 3, 5:57 PM EDT | Special Weather Statement | FFC | Telfair | 33 min |
| May 3, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 40 min |
| May 3, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 50 min |
| May 3, 7:36 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 39 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.